Alert archive / Illinois / Tornado Warnings in 1996
Tornado Warning 27, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 19, 1996, 9:24 PM CDT for Lawrence County, Illinois. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 19, 1996, 9:24 PM CDT (02:24 UTC)
- Expired
- Apr 19, 1996, 10:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Lawrence County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 9:37 PM CDT | Thunderstorm Wind | Chauncey, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 11.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 200227 TORSPI ILC101-200315- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 924 PM CDT FRI APR 19 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1015 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST ILLINOIS ...LAWRENCE COUNTY AT 920 PM...NWS DOPPLER RADAR SHOWED A POSSIBLE TORNADO NORTH OF SUMNER...MOVING EAST AT 40 MPH. THIS STORM WILL MOVE INTOJ THE SUMNER AREA BY 945 PM...AND THE LAWRENCEVILLE AREA BY 10 PM. TAKE COVER IMMEDIATELY IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. ABANDON MOBILE HOMES AND VEHICLES FOR SAFER SHELTER. ACT NOW TO SAVE YOUR LIFE! $$ GOETSCH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 19, 2:12 PM CDT, 7 hours 12 minutes earlier.
Area forecast discussion, Apr 19, 2:12 PM CDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 210 PM CDT FRI APR 19 1996 18Z SFC ANALYSIS SHOWS DEEPENING AREA OF LOW PRESS NOW CNTRD OVR SERN NE. 50 DEWPTS WERE NOW AS FAR NORTH AS C IL WITH 60S AS CLOSE AS STL AND LWV. EXPECT TRW TO DEVELOP ACROSS ERN MO AND MOV INTO WRN IL LATE THIS AFTERNOON. TEMPS ARE IN THE LOW TO MID 70S AND COULD RISE A LITTLE MORE. CAPS ARE ERODING ACCORDING TO ADAP WITH A CAP OF 2 DEGREES OR LESS ACROXSS SRN AND ERN PTNS OF CWA. CURRENT FORECAST LOOKS GOOD JUST A FEW MINOR ADJUSTMENTS NEEDED. PIA 52/69 30 SPI 55/70 50 DEC 55/69 50 CMI 54/69 50 BYRD
In the hours before
Special weather statement, Apr 19, 8:33 PM CDT, 51 minutes before
ILZ027>031-036>038-040>043-047>053-061-200230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 830 PM CDT FRI APR 19 1996 ...TORNADO WATCH NUMBER 187 CANCELLED FOR A PORTION OF CENTRAL ILLINOIS... TORNADO WATCH NUMBER 187 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN CENTRAL ILLINOIS... KNOX...STARK...PEORIA...MARSHALL...TAZEWELL...SCHUYLER...FULTON... MASON...CASS...MENARD...SANGAMON...MORGAN...SCOTT...CHRISTIAN... MACON...XLOGAN...MC LEAN...MOULTRIE...AND SHELBY. THUNDERSTORMS HAVE MOVED EAST OUT OF THESE COUNTIES. PALMER
Special weather statement, Apr 19, 8:54 PM CDT, 30 minutes before
ILZ027>031-036>038-040>043-047>053-061-200230- SPECIAL WEATHER STATEMENT...CORRECTION FOR COUNTY... NATIONAL WEATHER SERVICE LINCOLN IL 830 PM CDT FRI APR 19 1996 ...TORNADO WATCH NUMBER 187 CANCELLED FOR A PORTION OF CENTRAL ILLINOIS... TORNADO WATCH NUMBER 187 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN CENTRAL ILLINOIS... KNOX...STARK...PEORIA...MARSHALL...WOODFORD...TAZEWELL...SCHUYLER... FULTON...MASON...CASS...MENARD...SANGAMON...MORGAN...SCOTT... CHRISTIAN...MACON...LOGAN...MC LEAN...MOULTRIE...AND SHELBY. THUNDERSTORMS HAVE MOVED EAST OUT OF THESE COUNTIES. PALMER/OUSLEY /ADD WOODFORD/
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:03 PM CDT | Tornado Warning | ILX | McLean | 42 min |
| Apr 19, 7:17 PM CDT | Tornado Warning | ILX | Stark | 28 min |
| Apr 19, 7:20 PM CDT | Tornado Warning | ILX | Macon | 40 min |
| Apr 19, 7:30 PM CDT | Tornado Warning | ILX | McLean | 45 min |
| Apr 19, 7:42 PM CDT | Tornado Warning | ILX | Piatt | 33 min |
| Apr 19, 7:48 PM CDT | Tornado Warning | ILX | Clay | 57 min |
| Apr 19, 7:55 PM CDT | Tornado Warning | ILX | Champaign | 50 min |
| Apr 19, 8:36 PM CDT | Tornado Warning | ILX | Vermilion | 54 min |
| Apr 19, 8:42 PM CDT | Tornado Warning | ILX | Champaign | 33 min |
| Apr 19, 8:43 PM CDT | Tornado Warning | ILX | Clay, Richland | 47 min |
Nearby
Tornado Warnings in Illinois, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.